Doctors Lounge - Neurology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Neurology Topics
|Sandy40 - Sun Nov 02, 2008 8:53 am|
I had an MRI done recently because of headaches, dizziness, left ear pain & fullness and left side facial numbness, also some numbness and weird feeling on left side of body. This has been going on for 3 mos. MRI states on Flair and T2, their is at least four small foci of abnormally increased signal on frontal white subcortal matter, the largest is 3mm, no signal abnormality on enhancement and T1. Diff diagnosis is MS, vasculitis, Lyme, and migraines.
1.5 cm non-enhancing thin walled pineal cyst. No Mass effect noted. No acoustic schwannoma and no Chiari Malformation.
My ENT thinks it is an inner ear issue, he never mentioned results of MRI to me, I did not know of the cyst till I asked for a copy of report. He just said results were "unremarkable." He has put me on 2mg valium and low dose steroid to try to "calm inner ear down."
From what I have read, pineal cysts are quite common, mine seems to a little on the larger side, Should I have this checked by neurologist? Can it be causing any of my symptoms?
Are the sm lessions of any concern?
Thank you for your help.
|John Kenyon, CNA - Thu Dec 18, 2008 9:04 pm|
Hi there -
It would seem your GP has the situation under control. However, as common as pineal cysts are (very common and almost always asymptomatic), if there is any evidence of mass effect on the tectal plate (which would produce symptoms -- rare) further study would be justified. If the cyst is more than 10 mm most neurologists would follow it routinely (perhaps annually) to make certain it's stable. Since yours is greater than 10 mm, it might be worthwhile to have a neurologist review your studies and perhaps do a followup of the MRI to determine the cyst is stable in terms of growth.
Other than that, I think the steroid therapy should probably be effective, but am not clear as to why the Valium was prescribed (instead of, say, meclizine, which would quite likely help control the dizziness).
I hope this clears things up somewhat. Best of luck to you.
|Sandy40 - Thu Dec 18, 2008 10:18 pm|
The Dr. prescribed the valium 2mg, because he said that it helps inner ear problems for some people. Thank you for you help...
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.